Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Prolonged period
|329glory - Sun May 01, 2005 3:34 pm||
Prior to starting any birth control, I had regular periods. (3-5 days, heaviest on 2nd and 3rd day). In June 2004 I started Depo. I spotted around the time my period was due every month, and I understand this is normal. In January 2005 I switched to Ortho Tricyclen Lo. My periods became normal again, lasting about 3 days. In March, I had my period ontime on 3/09/05. Then, I stopped taking the pill after a week into the pack. I got my period again 5 days after the last pill that I took, on 3/24/05 (2 weeks after my period last started) and it was light, lasting 3 days. I understand this is normal too - "withdrawal bleeding". In April, I got my period on 4/21/05, which would have been right on the money from when my withdrawal bleeding started. Today is 5/01/05 and it has not stopped and does not appear to be letting up. On day 11! I use about one Extra Super tampon a day. Is this normal for someone who has been messing with their body and hormones for the past 10 months? Should I be concerned? I have never experienced this before. I have not had any cramping since about 4/21 - 4/23, when it started. I have not been sexually active since 3/2205. Please advise.
|ladyk1259 - Mon May 02, 2005 2:35 pm||
I did similar to what you have asked. But, I would bleed from 7 to 28 days at a time and very heavy.I finally had to have a hysdorectomy due to endometriosis( I don't know if that is the correct spelling) and fibroids.I hope this is not your problem but maybe you should check with your doctor about it.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.